| Catalog Number |
D138503 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure and when the medical team opened the vizigo sheath packaging, the medical team noted a white plastic substance inside of the valve.The device was replaced and the procedure continued.No patient consequences were reported.
Additional Manufacturer Narrative
On 5-jan-2026, the product investigation was completed.Per internal review on that same date (5-jan-2026), it was identified that the product receipt was mistakenly omitted from the previous initial report.As a result, section d9 has been updated with the product receipt of 9-dec-2025.It was reported that a patient underwent a cardiac ablation procedure and when the medical team opened the vizigo sheath packaging, the medical team noted a white plastic substance inside of the valve.The device was replaced and the procedure continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and microscopic examination were performed of the returned device were performed following j&j procedures.Visual analysis revealed that the hemostatic valve was dislodged inside of the hub component.Microscopic examination of the hemostatic valve surface showed stress marks on the outer diameter, suggestive that excessive force manipulation was applied.This failure mode could be related to the issue reported by the customer.No original packaging was returned to analysis site.A device history record evaluation was performed for the finished device lot number 00002993, and no internal actions related to the reported complaint condition were identified.The hemostatic valve issue reported by the customer was confirmed.The potential cause of the damage could be related to the incorrect insertion of the dilator into the sheath, due to an unintended use error; however this could not be conclusively determined.The instructions for use contain (ifu) the following precautions: use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port.Do not remove the dilator or catheter rapidly.Damage to the hemostatic valve may occur.Once the sheath is inserted into the vasculature and the dilator is removed, aspirate until steady blood return is achieved prior to flushing or infusion.All fluid infusion should be through the side port.To minimize the risk of air embolism provide a continuous infusion of heparinized saline solution once the sheath is inserted into the patient.Slowly remove or insert the dilator or other devices.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).